Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 264, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 2004, 9:33 PM MDT for Cherry County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2004, 9:33 PM MDT (03:33 UTC)
- Expired
- Jul 31, 2004, 10:30 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1887 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 010333 SVRLBF NEC031-010430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 933 PM MDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 1030 PM MDT(1130 PM CDT) * AT 929 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF MERRIMAN...OR ABOUT 26 MILES EAST OF GORDON...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY AROUND 950 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4297 10208 4211 10199 4216 10069 4294 10073 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 12:57 PM MDT, 8 hours 36 minutes earlier.
Area forecast discussion, Jul 31, 12:57 PM MDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 157 PM CDT SAT JUL 31 2004 ...FORECAST FOCUS WITH BE TEMPERATURES AS HEAT WAVE SETS IN AND SMALL POPS TOMORROW EVENING... .DISCUSSION... THE CAP WEAKENING ACROSS NW ZONES THIS AFTERNOON. WILL PROBABLY ADD ISOLD TSRA ACROSS NRN ZONES AS THE DRYLINE BULGES EAST. SATELLITE ALSO SUGGESTS A WEAK WAVE MOVING THROUGH THE CNTL ROCKIES THIS AFTERNOON. OTHERWISE THE FCST QUICKLY SHIFTS TO THE ONGOING HEATWAVE. THE ETA/AVN CLEARLY INDICATE ONLY ISOLD POPS WILL BE NEEDED AS THE 12C 700MB TEMPERATURE HOLDS SAFELY NORTH AND EAST OF THE FCST AREA. TEMPS FCST IS A HEDGE ON GUIDANCE AS SIGNIFICANT RAINFALL HAS BEEN ACCUMULATED OVER THE LAST 2 MONTHS. NRN ZONES ARE STILL DRY HOWEVER SO TEMPS HAVE BEEN BUMPED UP TOWARD THE ETA 2M VALUES THERE. SRN ZONES TEMPS HAVE BEEN MARKED DOWN AT OR BELOW GUIDANCE UNTIL THE GROUND DRIES OUT. I WOULD BE SURPRISED TO SEE LBF REACH 100F THE NEXT 3 DAYS. MONDAY MIGHT BE THE HOTTEST DAY AS WINDS ARE WESTERLY SFC TO 450MB AND DEEP VERTICAL MIXING IS INDICATED IN THE ETA MODEL SOUNDINGS. WEDS-FRI...GFS SHOWS BACK DOOR FRONT MOVING IN AND THEN AN UPPER LOW SWINGING INTO SRN CANADA SUGGESTING COOLER WEATHER. MAYBE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Jul 31, 7:49 PM MDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 PM CDT SAT JUL 31 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-011030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 849 PM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT MAINLY EAST OF A LINE FROM AINSWORTH IN BROWN COUNTY...TO BRADY IN LINCOLN COUNTY...AND CURTIS IN FRONTIER COUNTY. AN UPPER LEVEL DISTURBANCE TO MOVE EAST WILL CONTINUE TO GENERATE LIFT...BUT LIMITED MOISTURE IN THE LOWER LAYERS ACROSS THE WEST WILL REDUCE STORM DEVELOPMENT POTENTIAL. ALTHOUGH HIGH BASED THUNDERSTORMS THAT DO MOVE ACROSS WILL BE MOVING INTO A MORE FAVORABLE MOISTURE REGIME WHILE MOVING EAST. THUNDERSTORMS THAT DO FORM FOR THE REST OF TONIGHT ARE EXPECTED TO BE HIGH BASED THUNDERSTORMS THAT WILL PRESENT THE POTENTIAL FOR STRONG WIND GUSTS...HOWEVER NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY THAT DROPS SOUTHEAST ON SUNDAY WILL BECOME SEMI STATIONARY...AND SEEMINGLY A PERMANENT FEATURE THROUGH FRIDAY AS IT MOVES SOUTHEAST SLOWLY THROUGH WEDNESDAY...THEN BACKS WEST TO THE HIGH PLAINS. AN UPPER RIDGE BUILDING IN THE WEST WILL BRING A WARMING TREND THAT WILL PUSH DAYTIME TEMPERATURES TOWARD THE CENTURY MARK IN SOME LOCALES...AND ABOVE NORMAL READINGS. ON WEDNESDAY THE BOUNDARY IS EXPECTED TO PUSH SOUTH INTO KANSAS WITH TEMPERATURES TO THEN RETURN TO MORE NORMAL READINGS...IN THE UPPER 80S...WITH A SLIGHT CHANCE FOR THUNDERSTORMS. THURSDAY NIGHT THROUGH FRIDAY THE UPPER RIDGE WILL BUILD EAST AS A STRONG UPPER LEVEL SYSTEM MOVES INLAND ACROSS THE NORTHEAST PACIFIC. FRIDAY THE BOUNDARY ON THE HIGH PLAINS WILL ORGANIZE AND MOVE EAST ACROSS THE OUTLOOK AREA... WITH A SLIGHT CHANCE FOR THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL NEBRASKA. MOISTURE AVAILABILITY WILL BE LIMITED DURING THIS PERIOD AND WITH WARMING TEMPERATURES ALOFT...THE POTENTIAL FOR STORM DEVELOPMENT WILL BE REDUCED WITH NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:31 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 59 min |
| Aug 1, 12:30 AM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 60 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.